Quantcast

Living With Congenital Heart Defects by Ben's Friends

ASD/Septal Defects - Aortic and Vessel Defects - Single Ventricle Defects - Tetrology of Fallot - Transposition of the Great Arteries - Valve Defects

Living With Congenital Heart Defects

Migraines and auras after ASD closure?

Hello all!

@jassu from India has joined us. Jass had the ASD closure done about 9 months ago, but is having seconds thought about it now as she has a lot of migraines and auras.

It would be great to have any one of your chime in, especially if you have had a similar experience. Jass would greatly appreciate it.

Arjuna from ModSupport

Hi there. I also experienced the same for about a month on and off. Not consistent. Are you on cardiac asprin?

Thank you for the response @lambat. Looking at @jassu’s profile, one of the treatments is indeed listed as aspirin. Tough to say how frequent @jassu’s episodes are, but it sure must be frustrating.

-Arjuna from ModSupport

Hi, I had the same problem for 9 years. Had an ASD device clsore with the amplatzer device. I suffered a lot for many years and finally had the device explanted and asd closure done with a pericardium patch. I am now on Deplatt A 75 and crushed garlic and honey every morning and my migraines have gone away. I know exactly how she feels and the suffering she is going through and can help her out with data, research and suggestions if required. It may be possible for her to stop her migraines with a higher dose of Anti inflammatories and blood thinners, explantation may not be needed, please feel free to contact me anytime here.

1 Like

Thank you very much for your input @aenceledus. So I am understanding that you had migraines for 9 years, and now it’s mostly “gone way” following the pericardium patch? That’s awesome, and it certainly is reassuring for @jassu. In your opinion, was it your remedies that put an end to the migraines or did you feel it getting better after having the device explanted and then having a closure done with a pericardium patch instead?

-Arjuna

I have absolutely no doubt that it was removing my device that has stopped my migraines. By mostly gone away i mean that i have had only 2 episodes of migraines in the past 2 years. These happened solely because i had stopped my blood thinning medicines. Earlier even with the blood thinners i would get them once a month, mabe more. I have a lot of research and data that points to the fact that new onset of migraine occurs in patients due to the implant of this device. Patients who have zero history of migraine or even and hereditary relation to migraines